| Model Number |
M00567420 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used during the same procedure.It was reported to boston scientific corporation that the two maxforce biliary dilatation balloons were used in the papilla during a bile duct stone removal procedure performed on (b)(6) 2019.According to the complainant, during the procedure, and upon inflation, the balloon ruptured between 2atm to 3atm.The same issue occurred with the second maxforce biliary dilatation balloon, and the procedure was completed with another maxforce biliary dilatation balloon.There have been no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable event of balloon burst.Block h10: investigation results visual examination of the returned complaint device revealed the balloon did not show visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge, but none of them showed abnormalities.No kinks or damage along the shaft of the device.Functional analysis was performed, and the balloon was attempted to be inflated; however, a rupture leak was noted.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose such as; the manner the device was handled and the technique used by the physician.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
Event or Problem Description